How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Neuro Doctor Your Own Question
Neuro Doctor
Neuro Doctor, Neurologist (MD)
Category: OB GYN
Satisfied Customers: 5087
Experience:  American Board Certified Neurologist, Internal Medicine
56178413
Type Your OB GYN Question Here...
Neuro Doctor is online now
A new question is answered every 9 seconds

I am 26 weeks pregnant and suffering from HORRIBLE anxiety

Customer Question

Hi I am 26 weeks pregnant and suffering from HORRIBLE anxiety cause I am experiencing complications with nausea and dizziness so I have been on disability and am on home health IV fluids. Would Xanax help me with my anxiety? It is so bad that I want to crawl out of my skin...i can't lay down and get comfortable at all. It is terrible. Already taking Buspar and its not helping
Submitted: 9 months ago.
Category: OB GYN
Expert:  Neuro Doctor replied 9 months ago.

Hi, I am an American Board Certified Doctor and I am very glad to help you with your health concerns.

Xanax is not considered as entirely safe during pregnancy. It can cause harm to the fetus. But the harm to fetus mostly happens in the first trimester. You are in the 3rd trimester (26 weeks pregnant) so the risk is low. You may use small dose of Xanax (around 0.25 to 0.5 mg), and also occasionally. If you use high doses and also regularly then the risk of fetal harm increases.

Generally pregnant woman are told not to use Xanax, but if the anxiety is very severe then as pointed above a small dose of Xanax using occasionally can be considered.

Please let me know if you have any further questions; and if you feel you have received the answer to your question please rate me so that I can receive credit for the time and effort put by me in answering your question.

Best regards,

Customer/p>
Customer: replied 9 months ago.
could xanax make nausea worse? I want to make sure it doesn't. I took lexapro two days ago and it sent me to the ER it made me so sick
Expert:  Neuro Doctor replied 9 months ago.

No, Xanax is unlikely to make the nausea worse. In fact patients with severe intractable nausea and vomiting are sometimes prescribed meds like Xanax to help them. Xanax is normally not expected to worsen the nausea. SSRI agents like Lexapro can cause lots of side effects when these meds are started, but Xanax is very less likely to cause too many such side effects, and also it is not expected to worsen the nausea as pointed earlier above.

Please let me know if you have any further questions; and if you feel you have received the answer to your question please rate me so that I can receive credit for the time and effort put by me in answering your question.